Arkansas, 2010Wildfire in Arkansas, September 18 to 19, 2010
September 18 to 19, 2010 · NWS LZK · 1 event in 1 county or zone
A lack of rainfall and very low humidities were contributing factors to a large wildfire in southeast Arkansas on the 18th and 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lack of rainfall and very low humidities were contributing factors to a large wildfire in southeast Arkansas on the 18th and 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 18, 4:57 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 18, 4:57 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 AM CDT SAT SEP 18 2010
.AVIATION...
SOME PATCHY MVFR FOG WILL BE POSSIBLE THIS MORNING. IN THE
NORTHWEST...LIFR FOG AND CEILINGS WILL BE A PROBLEM FOR THE NEXT
COUPLE OF HOURS. BEYOND THAT...VFR CONDITIONS WILL BE PREVALENT
THROUGH THE TAF PERIOD. TAFS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 315 AM CDT SAT SEP 18 2010/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
HIGH PRESSURE HAS FILTERED INTO ARKANSAS. HIGH PRESSURE WILL
DOMINATE OVER THE AREA THROUGH THE SHORT TERM PERIOD. AS A
RESULT...DRY AND WARM WEATHER WILL CONTINUE THROUGH TUESDAY. BY
TUESDAY THE UPPER RIDGE DOES MOVE SOMEWHAT TO THE EAST. THIS WILL
ALLOW MORE MOISTURE TO RETURN TO THE WESTERN SECTIONS OF THE STATE.
SOUTHWEST FLOW WILL ALSO RETURN. ABOVE NORMAL TEMPERATURES WILL
CONTINUE THROUGH THE PERIOD.
LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT
UPPER RIDGING WILL REMAIN THE DOMINANT FEATURE OVER THE REGION
THROUGHOUT MUCH OF THE LONG TERM. THIS WILL RESULT IN DRY
CONDITIONS...LITTLE CLOUD COVER...AND ABOVE NORMAL TEMPERATURES.
TOWARD THE END OF THE WEEK...IT APPEARS THAT THE RIDGE MAY BE
BREAKING DOWN SOMEWHAT. THIS SHOULD ALLOW A FRONT IN THE PLAINS TO
BEGIN AFFECTING THE REGION SOME TIME TOWARD LATE FRIDAY OR BEYOND.
HOWEVER...DUE TO TIMING ISSUES BETWEEN MODELS AND THE FACT THAT IT/S
SEVEN DAYS AWAY...KEPT THE FORECAST DRY FOR NOW.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...57
Hazardous weather outlook, Sep 18, 3:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT SEP 18 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
400 AM CDT SAT SEP 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
57
Wildfire, Drew
- When
- September 18, 9:00 AM CST to September 19, 8:00 PM CST
- Where
- Drew forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
A wildfire consumed 1,013 acres northwest of Troy, in the area around Upper Gates Mainline Rd. and Lower Gates Mainline Rd. Most of the trees were pines, belonging to a large timber company. The trees were one to 30 years old. At times, the flames reached as high as 100 feet. No structures burned. The Arkansas Forestry Commission used two air tankers and 11 bulldozers to fight the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, September 18 to 19, 2010$11 million · 3 in hail · 23 events
- Flash Flooding and Hail in Missouri, September 18 to 19, 2010$1.2 million · 5.5 in hail · 69 events
- Hail and Lightning Strike in Wisconsin, September 18, 2010$1.1 million · 2 in hail · 2 events
- Wildfire in Alabama, September 18 to 22, 2010$100,000 · 1 event
- Flash Flooding and Hail in Missouri, September 18 to 19, 2010$30,000 · 1.75 in hail · 15 events
- Lightning Strike in Illinois, September 18, 2010$50,000 · 1 event
- Flash Flood and Hail in Kansas, September 18, 20103.5 in hail · 29 events
- Hail in Kansas, September 18, 20101.75 in hail · 11 events
- Hail in Iowa, September 18 to 19, 20103 in hail · 8 events
- Flooding in South Dakota, September 18 to 30, 20106 events
- Flash Flood and Hail in Illinois, September 18 to 19, 20101.25 in hail · 6 events
- Hail and Damaging Winds in Missouri, September 18, 20101.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251451.